Skip to Accessibility Tools Skip to Content Skip to Footer

How My Crohn’s Medication Affected My Eczema

Recently, I was prescribed a medication for my Crohn’s disease. This particular medication is an injection given subcutaneously. It goes just below the skin, but before you hit the muscle which makes it pretty easy and pain-free. The first round is actually given via infusion and the next are via injection per usual.

No expectations for new medications

When I first started this medication I honestly had no expectations. My Crohn’s has been so unpredictable over the past [almost] ten years so I really didn’t know whether or not this medication would be a good thing or not. When I’m given a medication I always wonder how it will impact my skin. The last thing I need is for something to cause more aggravation or disruption in my life.

Good medication reviews

In the past, I’d heard good things about this drug amongst friends. I know quite a few people who take it and said it worked wonders for their skin. A few of them are living with various conditions, including psoriasis. I never imagined the drug would do too much for my skin, but I did think it was amazing that it’s done so much good and provided my friends with so much relief.

Temporarily clear skin?

A few weeks after my first dose I began to get more compliments on my skin than ever. At first, I paid it no attention. I appreciated the compliments of course, but I didn’t dwell on them. I took it as people simply being kind. After they continued, I began to question myself. “What was I doing differently?’ and “What did they see that I just couldn’t?’ One day I even found myself in front of my mirror, analyzing my face. It looked brighter. Smooth. Troubles with my face have been off and on so I wasn’t sure if this was a huge tell-all as far as what the difference was.

How the medication impacted my skin

I spread my arms out wide and began to analyze them too. This is when I noticed it. My arms were clear. 110%. Of course, if you look closely you can see some discoloration, after all, I’ve lived with atopic eczema almost my entire life. I never expected this to change, but my arms looked absolutely beautiful. They looked so good it almost made me question if this is how people with “normal” or “healthy” skin view themselves every day!

Side effects aren’t always bad

It’s always a plus when a medication has extra perks. The GOOD side effects! A medication that’s been keeping my Crohn’s and skin in line. All I can say is I’m grateful! Considering this particular medication has a retail value of over $20,000 .. I should hope it has a few extra tricks in it somewhere! I’m just glad it helped with another condition that’s played a huge role in my life and the way I view myself. I know I may not be “cured,” but the progress both conditions have made is undeniable and I am loving every single moment of my new found freedom in remission [multiplied by two]!

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The AtopicDermatitis.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

Poll